CSN Login
Members Online: 5

You are here

Worst I've felt yet...

jenben59
Posts: 144
Joined: Jan 2009

I don't have severe side effects similar to those that I read on this message board. I felt blessed. I had my 5th treatment and finished it on Thursday afternoon. The only "new" side effect I had was my chest hurt with every breath and I had a temperature of 99.6. It was not extreme pain, but something did not feel right. My onc sent me to have a chest X-ray and an EKG. After I went home, things began to get worse, by 10:30 pm every breath hurt, but not in my lungs, but my rib cage/muscles seem to hurt. My temp went up to 100.4. I was told, 100.5 or higher, to go to the hospital and have them call my onc. I wasn't quite 100.5 and to worn out to go. I finally fell asleep, and woke up this morning feeling better. If you don't have an infection/cold, what causes the temp to rise and my bones and muscles to hurt that bad? The only "new" thing I tried was I purchased a package of Hand Warmers. I put them in my gloves and I put one in a bandana and wrapped it around my neck. It help with the Oxaliplatin side effects. (The ingredients are all natural) Could this have caused the problem?

Buzzard's picture
Buzzard
Posts: 3073
Joined: Aug 2008

It could be a prerequisite for the Flu bug or this rough congestion /cough that everyone around here is getting...have you got any congestion at all or any type of infection albeit large or small ? I would just be on the lookout for an upcoming cold or sinus onslaught... A z-pak and antibiotics took care of mine in 5 days.....but it is very annoying to not be able to sleep because of draining....Good luck and God Bless...

PhillieG's picture
PhillieG
Posts: 4885
Joined: May 2005

Hi Jen,
I take it that your x-ray and EKG were fine? Have you had any surgeries in the lungs at all, that can certainly cause pain long after the operations. Sometimes just our nerves or anxiety can make it hard to breath too. I find that this past week when I had chemo on Monday, at work on Tuesday I suddenly felt very warm. I was sweating bullets, then all of a sudden things calmed down and I felt better. Often I will take the day after chemo off but there was a meeting at work I did not want to miss. What I'm trying to compare with you is that there are times when after a treatment (I think we are on different protocols) the side effects could hit a day or two later. Plus, they may be consistent for many treatments, then all of a sudden you get a curve ball and things are different. It also could be a reaction to what was in the hand warmers, plutonium is natural too, that doesn't make it good for you. I'm not saying the hand warmers are bad but they could react with other chemicals in your body. You have to remember that you are getting chemo (chemical therapy) and your body has natural defense mechanisms in it to help combat invasions to your body. I have times at night when I am on CPT11 that I sweat bullets all night, I mean I am soaked. I think the important thing is that you are better now. Do make sure your Onc knows about your reaction and that you used the hand warmers too. Spring has sprung and all sorts of pollen are going to be coming out or are already out and that can cause things like you are having.
Glad you are feeling better.

Just rereading your post it sounds like your body is doing what it should do to defend itself but tell your Doc...
-phil

jenben59
Posts: 144
Joined: Jan 2009

I don't know what I'd do without the experienced people on this site. I didn't think about the handwarmers not being "safe". I see the word "natural" and many times think it's OK. I appreciate you and all the replys. Thank you.

Subscribe to Comments for "Worst I've felt yet..."